# SDR JIKA2016110301

- Difficulty date: November 3, 2016
- Submitted: November 8, 2016
- Operation: Air carrier
- Aircraft: N221BH
- Make and model: Beech C-99
- Aircraft serial: U168
- Aircraft time: 30,746 hours, 45,740 cycles
- System (JASC): 3400 · Navigation System
- Part: Receiver
- Part number: 066106700
- Part serial: 8412
- Condition: Unsecure
- Location: Zone 200
- Part time: 8,356 hours, 8,519 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

THE PILOT DEPARTED KLBB AND IMMEDIATELY AFTER TAKEOFF THE DME INDICATOR AND THE NUMBER 2 COMM HAD ABNORMAL INDICATIONS, RESET BOTH UNITS BY TURNING THEM OFF AND BACK ON AND THE UNITS READ NORMALLY FOR ABOUT FIVE MINUTES THEN THE DISPLAYS OF BOTH UNITS BEGAN TO FLICKER.  BOTH CREW MEMBERS BEGAN TO SMELL ELECTRICAL SMOKE BUT DID NOT SEE ANY OR THE SOURCE OF IT.  THE PILOT FOLLOWING PROCEDURES PULLED THE CIRCUIT BREAKERS FOR THE DME, COMM NR 2 AND NUMBER 2 NAV UNITS.  THE PILOT REPORTED THE SMELL WENT AWAY AND THERE WERE NO FURTHER ISSUES FOR THE REMAINDER OF THE FLIGHT AND LANDED WITHOUT INCIDENT IN KPPA.  MAINTENANCE WAS DISPATCHED, PRELIMINARY INSPECTION REVEALED THE NUMBER 2 NAV UNIT WAS NOT FULLY LOCKED INTO THE INSTRUMENT PANEL.  PULLED THE DME INDICATOR AND NUMBER 2 NAV AND NUMBER 2 COMM FOR FURTHER INSPECTION.  THE UNITS HAD MOISTURE ON THEM AND IN THE MOUNTING TRAYS.  REMOVED THE MOISTURE AND DEFERRED THE DME, NAV NR 2 AND THE NR 2 COMM UNITS PER APPROPRIATE MEL’S AND THE AIRCRAFT WAS RETURNED TO FAR PART 91 SERVICE TO REPOSITION TO A MAINTENANCE BASE LOCATED IN KDFW.  MAINTENANCE REMOVED THE DME AND NR 2 COMM AND NR 2 NAV UNITS FROM THE INSTRUMENT PANEL.  INVESTIGATED THE SOURCE OF THE MOISTURE AND DETERMINED IT TO BE FROM THE WIND SHIELD WIPER SHAFTS AS THEY PASSED THRU THE FUSELAGE JUST ABOVE THE RADIO PANEL.  MAINTENANCE SEALED THE SHAFTS TO THE WIND SHIELD WIPERS.  THEN APPLIED WATER FOR LEAK CHECK AND IT WAS FOUND SATISFACTORY.  THEN MAINTENANCE RE-INSTALLED THE NR 2 COMM RT AND THE NR 2 NAV RECEIVER  AND THE DME INDICATOR AND PERFORMED GROUND OPERATIONAL CHECKS FOR EXTENDED HOURS WITH NO FAULTS NOTED.  THE AIRCRAFT WAS THEN RETURNED TO SERVICE WITH NO SUBSEQUENT ISSUES REPORTED AT THIS TIME.
